Alert archive / California / Freeze Warnings in 2017
Freeze Warning 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Dec 6, 2017, 5:02 PM PST for Monterey County, California. It took effect at Dec 7, 2017, 3:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2017, 5:02 PM PST (01:02 UTC)
- In effect from
- Dec 7, 2017, 3:00 AM PST
- Expired
- Dec 7, 2017, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
County Monterey County, CA
The radar
The San Francisco radar (KMUX), 115 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 1.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3207 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135 WWUS76 KMTR 070102 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 502 PM PST Wed Dec 6 2017 CAZ516-071700- /O.NEW.KMTR.FZ.W.0004.171207T1100Z-171207T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Greenfield and King City 502 PM PST Wed Dec 6 2017 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PST THURSDAY... The National Weather Service San Francisco Bay Area has issued a Freeze Warning, which is in effect from 3 AM to 9 AM PST Thursday. * TEMPERATURES...Overnight lows ranging from 24 to 30. * LOCATION...Inland valleys of southern Monterey County, including the southern Salinas Valley. * TIMING...Late Wednesday night into Thursday morning. * IMPACTS...Freezing temperatures can damage or kill plants that are sensitive to cold and damage water pipes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
1 follow-up statement
059 WWUS76 KMTR 071652 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 852 AM PST Thu Dec 7 2017 CAZ516-071800- /O.EXP.KMTR.FZ.W.0004.000000T0000Z-171207T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Including the cities of Greenfield and King City 852 AM PST Thu Dec 7 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures in the southern Salinas Valley will continue to warm as the morning progresses. As a result, the Freeze Warning will expire at 9 am PST. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 6, 12:04 PM PST, 4 hours 58 minutes earlier.
Area forecast discussion, Dec 6, 12:04 PM PST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1204 PM PST Wed Dec 6 2017
.SYNOPSIS...A strong ridge of high pressure is forecast to persist
over the West Coast through the next two weeks. As a result, a
slight warming trend is forecast through late this week with dry
weather conditions and above average temperatures. Clear sky
conditions will result in cool overnights and mostly sunny
afternoons through the forecast period.
&&
.DISCUSSION...as of 12:04 PM PST Wednesday...The forecast through
next week and likely into the middle of the month will be
dominated by a strong ridge of high pressure over the West Coast.
This will result in dry weather conditions, mainly clear skies and
daytime temperatures a good 8 to 12 degrees above seasonal
averages. Overall, expecting widespread 60s each afternoon across
the greater San Francisco Bay Area with 70s for the Central Coast.
Periods of light offshore winds will help bring these
unseasonably warm temperatures all the way to the coast as well.
Given mainly clear skies, overnight conditions will be defined by
light winds and cool temperatures (generally in the middle 30s to
middle 40s).
The medium and long range forecast models show no significant change
in the overall pattern aloft through the next 14 days. This will
keep the main storm track well north of the region with no
precipitation for just about all of the West Coast. Thus, look for
little day-to-day variations in our weather conditions with mild
daytime temperatures followed by cool overnights.
&&
.AVIATION...As of 09:32 AM PST Wednesday...for 18Z TAFS. VFR with
clear skies through the period for most sites. Patchy fog over the
North Bay tonight and early tomorrow morning. Generally light
offshore winds today with breezy onshore winds possible this
afternoon in the valleys and coastal gaps.
Vicinity of KSFO...VFR with clear skies.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR with clear skies. Generally light
winds at KMRY with breezier winds at KSNS around 10-15 kt.
&&
.MARINE...as of 08:19 AM PST Wednesday...Generally light offshore
winds will continue through the week as the west coast sits under
a strong ridge of high pressure. Winds along the immediate coast
will be the strongest, especially near coastal gaps and passes,
from Point Reyes through Pigeon Point. Moderate period northwest
seas.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Reyes to Pigeon Pt 0-10 nm from 9 PM
&&
PUBLIC FORECAST: RGass
AVIATION: AS
MARINE: AS
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Freeze Warnings in California, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.